MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS
Model Number RFX058-115-08
Medical Device Problem Codes Material Deformation (2976); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis of rfx058-115-08, lot no: b671056 as found condition: the navien intracranial support catheter was returned for analysis within a shipping box; within an opened navien outer carton; within an opened navien inner pouch and within a dispenser coil.Visual inspection/damage location details: the navien catheter was found stuck within the dispenser coil.The dispenser was flushed with water and the navien catheter was retracted with no other issues.No damages were found with the dispenser coil.No damages were found with the navien catheter hub.The navien catheter body was found broken at the inner strain relief with the segments still retained by the inner coil.No damages or irregularities were found with the distal tip or marker band.Testing/analysis: the dispenser coil inner diameter was measured to be 0.0175" which is within specification.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter kinked/damage¿ was not confirmed, however, the catheter was found broken.It is possible the damage occurred during production or upon opening the package and attempting to remove the product or after removing it from the package.However, the root cause could not be determined.The catheter was found stuck within the dispenser coil, which could have contributed towards the catheter break.However, the cause of the resistance could not be determined.There was an indication that the event was related to a potential manufacturing issue, so a device history record review will be performed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that a navien catheter was broken in the seal packet.The catheter was flushed as indicated in the instructions for use (ifu).The devices were prepared as indication the ifu.The patient was undergoing coiling treatment.Vessel tortuosity was moderate.The access vessel was the internal carotid artery (ica).The access vessel diameter was 5mm.No patient symptoms or complications were reported.Additional information was received that the damage was noticed while opening the inner packet.There was no damage or evidence of tampering to device packaging.Additional information received that it was kinked/fractured on the part of the catheter.Additional information was received that the catheter was not broken into pieces, just kinked.

Brand Name
SUPPORT GUIDECATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20125754
Report Number2029214-2024-01511
Device Sequence Number16960402
Product Code DQY
UDI-Device Identifier00847536000056
UDI-Public00847536000056
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K110055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2025
Device Model NumberRFX058-115-08
Device Catalogue NumberRFX058-115-08
Device Lot NumberB671056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2024
Initial Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown